Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 15, 2000, 6:30 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2000, 6:30 PM CDT (23:30 UTC)
- Expired
- Aug 15, 2000, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 152332 SVRNEW LAC033-063-160000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 PM CDT TUE AUG 15 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA LIVINGSTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF DENHAM SPRINGS * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREENWELL SPRING...OR ABOUT 8 MILES NORTH OF DENHAM SPRINGS...MOVING SOUTHEAST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF WALKER 4 MILES NORTHEAST OF DENHAM SPRINGS THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT TUE AUG 15 2000 I AM WONDERING IF THE UPCOMING FORECAST PERIOD WILL BE AS BENIGN AS THE MODELS ALLUDE. IN HINDSIGHT FROM MORNING NEWAFDNEW DISCUSSION... IT WORKED WELL BY HOLDING ONTO ONGOING FORECAST POPS AS MOISTURE ADVECTION RECOVERED ENOUGH TO TRIGGER SCATTERED COVERAGE IN RARE AUGUST NORTHWEST FLOW REGIME. THE MODELS...PARTICULARLY THE ETA...ADVERTISES A DRY PACKAGE BUT IT SEEMS ALL HAVE BEEN DEFICIENT IN THERMODYNAMIC PARAMETERIZATION LATELY. THE KINEMATICS SEEM FINE AS THE LOW LEVEL NW FLOW MATERIALIZED AS PROGGED BUT DESPITE HIGHER HEIGHTS AND MSL PRESSURES THE AIRMASS CONTINUES TO REMAIN UNSTABLE AND CAPABLE OF MAX HEATING CONVECTION. AN INTERESTING FEATURE IN THE MODEL RUNS IS THE PRESENCE OF A SURFACE LOW PRESSURE CIRCULATION THAT TRANSLATES FROM SW FLORIDA TO NEAR HATTIESBURG MS BY WED NIGHT ALONG A DECAYED FRONTAL BOUNDARY. WITH A FOCUS IN PLACE AND A LIFT MECHANISM PROPAGATING ACROSS THE AREA...ALONG WITH POTENTIAL DYNAMIC INFLUENCES FROM THE NORTHERN PERIPHERY OF THE RIDGE...BELIEVE IT PRUDENT TO MAINTAIN 30 PERCENT POPS THE NEXT COUPLE OF DAYS ACROSS THE AREA. THIS WILL BE IN LINE WITH CONTINUITY...PERSISTENCE AND CLIMO...BUT WILL BE HIGHER THAN MOS GUIDANCE. MID 90S TEMPS SEEM PLAUSIBLE FOR MUCH OF THE AREA. MCB 71/96/70/97 1313 BTR 73/95/73/96 1313 MSY 77/95/73/96 1313 GPT 75/94/74/95 1313 .NEW...NONE LA...NONE. MS...NONE. 24
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.